New York, 2014Damaging Winds in New York, July 1, 2014
July 1, 2014 · NWS BGM · 12 events in 5 counties and zones
A moist and unstable airmass led to the development of several severe thunderstorms across central New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable airmass led to the development of several severe thunderstorms across central New York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 1, 2:06 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 1, 2:06 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
306 PM EDT TUE JUL 1 2014
.SYNOPSIS...
SUMMER HEAT AND HUMIDITY WILL CONTINUE THIS WEEK. THE UNSTABLE MOIST
ATMOSPHERE WILL LEAD TO A CHANCE OF THUNDERSTORMS AT ANYTIME INTO
THURSDAY. A COLD FRONT WILL SWEEP THROUGH ON THURSDAY...WITH
COOLER, CANADIAN HIGH PRESSURE BUILDING IN FOR THE HOLIDAY WEEKEND.
&&
.NEAR TERM /TONIGHT/...
HOT AND HUMID CONDITIONS WILL PERSIST INTO THIS EVENING. THE HEAT
ADVISORY IN EFFECT ACROSS THE FINGER LAKES REGION WILL BE ALLOWED
TO EXPIRE ON TIME EARLY TONIGHT AS WE ARE PEAKING IN TEMPERATURE
AT THIS TIME. HEAT INDICES ARE FALLING A BIT SHORT AT THE OBSERVING
STATIONS...BUT ARE CLOSE ENOUGH THAT SOME OF THE URBAN AREAS WE/RE
NOT EXPLICITLY MEASURING COULD BE OVER THE THRESHOLD.
THE ATMOSPHERE HAS SUFFICIENTLY DESTABILIZED WITH MLCAPE VALUES
AVERAGING ABOUT 1500 J/KG ACROSS CNY/NEPA. THERE IS WEAK
CONVECTION STARTING TO FORM ALONG AN AXIS FROM ERN LK ONTARIO INTO
THE MOUNTAINS OF CNTRL PA WITH SCT CELLS FURTHER WEST. A LACK OF A
SIGNIFICANT SFC-MID LVL TRIGGER AND STILL A SLIGHT MID-LVL
CAPPING INVERSION IS WHAT IS LIMITING FURTHER DEVELOPMENT ATTM.
MESOSCALE MODELS STILL SUGGEST THAT ADDITIONAL CONVECTION FIRES
INTO THIS EVENING. WE HAVE OUR DOUBTS ABOUT WIDESPREAD
THUNDERSTORMS FIRING UP...BUT CONFIDENCE TO PULL BACK TOO MUCH ON
PROBABILITIES IS NOT THERE. THIS CAN BE MONITORED SHORT TERM AND
ADJUSTED THIS EVENING...BUT FOR THE MOST PART WE EXPECT MOST OF
THE REGION TO BE RAIN FREE...ESPECIALLY SOUTH AND EAST.
THE REST OF TONIGHT SHOULD FEATURE STABILIZATION AND HAVE TRENDED
POPS DOWN TO NOTHING MORE THAN ISOLD ACTIVITY OVERNIGHT.
&&
.SHORT TERM /WEDNESDAY/...
WEDNESDAY LOOKS TO BE THE BETTER SET UP FOR THUNDERSTORM ACTIVITY
AND THE POTENTIAL FOR SEVERE WEATHER. THE STRONGER DYNAMIC FORCING
ASSOCIATED WITH THE 300 MB RIGHT ENTRANCE REGION SAGS ACROSS NEW
YORK WITH MODELS PICKING UP ON A MID-LVL SHORT WAVE TRANSITING
FROM SOUTWEST TO NORTHEAST DURING THE DAY...MAINLY THE AFTERNOON.
THE SFC COLD FRONT WILL ALSO BE CLOSER TO THE REGION ENHANCING SFC
CONVERGENCE. WE WILL DESTABILIZE SIMILAR TO TODAY. THIS SHOULD GET
SCT-NMRS THUNDERSTORMS GOING...AND WITH 0-6 KM BULK SHEAR VALUES
STRONGER THAN TODAY WE SHOULD BE SEEING A HIGHER CHC FOR SEVERE
ACTIVITY.
ANOTHER HOT AND HUMID ONE WITH MID-UPR 80S AND SOME SPOTS
TOUCHING ON 90.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
200 PM EDT UPDATE...
WEDNESDAY NIGHT MAY HAVE SOME LINGERING CONVECTION FROM THE DAY ON
WED. STILL EXPECT SEVERE WEATHER ON WED... SEE PREVIOUS DISCUSSION
FOR MORE DETAILS ON POSSIBLE SEVERE WEATHER. EXPECT ACTIVITY TO
START TO SLOW DOWN CLOSE TO 06Z THURS.
ON THURS THE RISK FOR SEVERE WEATHER CONTINUES TO LOOK SLIM BUT
THE POTENTIAL FOR HEAVY RAINFALL OVER THE POCONOS AND CATSKILLS
AREA LOOKS TO BE MORE PROBABLE. TROPICAL STORM ARTHUR IS EXPECTED
TO MOVE ALONG THE EAST COAST AND IMPACT THE NC COAST BY FRIDAY
MORNING. OVER NY AND PA A COLD FRONT IS EXPECTED TO MAKE ITS WAY
INTO OUR AREA AND MAY STALL OVER THE SE PORTIONS OF THE CWA. THE
MOISTURE FROM THIS TROPICAL SYSTEM LOOKS LIKE IT WILL ADVECT NORTH
INTO THE REGION. TAKING A LOOK AT THE UPPR LVL DYNAMICS... WE WILL
BE IN THE RIGHT REAR QUADRANT OF THE UPPR LVL JET ACCOMPANIED BY
STRONG DYNAMICAL LIFT FROM A POTENT UPPR LVL TROUGH. THE UPPER
LEVEL DYNAMICS ATTENDANT WITH THE SFC LOW APPEARS TO BE WHAT IS
CALLED A PRE... A PREDECESSOR RAINFALL EVENT. IF THE JET REMAINS
FAR ENOUGH NORTH AND ALL THE DYNAMICS ALIGN PROPERLY WE MAY HAVE A
DECENT FLASH FLOOD EVENT. BUT ALL THE ELEMENTS NEED TO LINE UP
PRECISELY. WILL WATCH THE SITUATION CLOSELY TO NARROW A REGION
PRECISE REGION FOR FLASH FLOODING.
LOOKING AT FRIDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD...
DECIDED TO FOLLOW CLOSELY TO WPC GUIDANCE AGAIN TODAY AND MADE
MINOR ADJUSTMENTS TO THE PRIOR FORECAST. THE UPPER LEVEL TROUGH
THAT IS EXPECTED TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY WILL BE LOCATED OVER THE MID-WEST BY THURSDAY EVENING.
THE TROUGH WILL SLOWLY SHIFT EAST THROUGH SAT MORNING. THE
EXPECTED COLD FRONT WILL BE EAST OF THE CWA BY 00Z FRIDAY AND NW
SFC IS EXPECTED TO PREVAIL WITH COOLER AND DRIER AIR ALOFT. AS NW
FLOW WILL PREVAIL THROUGH FRIDAY AFTERNOON... UPSLOPE SHOWERS MAY
DEVELOP DUE TO LINGERING LOW LVL MOISTURE REMAINING OVER THE CWA.
FRIDAY NIGHT THE UPPR LVL TROUGH AXIS WILL SHIFT TO THE EAST OF
THE AREA AND SFC RIDGING WILL BUILD IN FROM THE WEST. THIS WILL
RESULT IN THE CHANCE FOR UPSLOPE SHOWERS DIMINISHING ACROSS THE
CWA. A SFC RIDGE IS EXPECTED TO REMAIN OVER THE CWA WITH QUIET
WEATHER THROUGH THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES
WILL BE ON THE WARMING TREND HEADING TOWARDS THE WEEKEND WITH
TEMPERATURES RISING INTO THE LOW TO MID 80S BY SUNDAY. LOW
TEMPERATURES ARE EXPECTED TO BE IN THE UPPR 40S TO MID 50S THROUGH
THE PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH MONDAY/...
SCT-BKN VFR CIGS WITH ISOLD TO SCT TSRA CAN BE EXPECTED THROUGH
MUCH OF THE EVENING HOURS. BRIEF MVFR CIG/VSBY POSSIBLE IF ANY
TSRA MOVE THROUGH A TERMINAL. CONFIDENCE IS RELATIVELY LOW IN THIS
HAPPENING. LATER TONIGHT...WARM AND HUMID AIRMASS SHOULD BE
CONDUCIVE TO STRATOCUMULUS DEVELOPMENT IN THE MVFR-VFR RANGE.
VSBYS ARE ALSO LIKELY TO DECREASE TO MVFR IN MIST AND HAZE IN THIS
ENVIRONMENT. LOCAL IFR IS POSSIBLE...BUT THIS WOULD ONLY MAINLY
OCCUR AT THE LOCATIONS WHICH RECEIVE RAIN TONIGHT. AFTER
12Z...LOWER CONDITIONS LIFT TO VFR.
WINDS SW 10-15 KTS GUSTY TO 25 KTS UNTIL SUNDOWN...THEN
LIGHT/VRBL.
OUTLOOK...
WED THROUGH THU...RESTRICTIONS FROM RA/TSRA AS MOIST COLD FRONT
MOVES THROUGH THE REGION...ESPECIALLY WED AFTN AND EVE.
THU NGT THROUGH SAT...VFR EXCEPT POSSIBLE VALLEY FOG KELM.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NYZ015>018.
&&
SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...KAH
AVIATION...TAC
Hazardous weather outlook, Jul 1, 3:05 AM EST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 AM EDT TUE JUL 1 2014
NYZ009-022>025-036-037-044>046-055>057-PAZ038-039-020815-
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
BRADFORD-SUSQUEHANNA-
405 AM EDT TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HEAT AND HUMIDITY TODAY WILL PROVIDE AN UNSTABLE
ATMOSPHERE...LEADING TO A CHANCE FOR THUNDERSTORMS WITH STRONG
GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN THIS
AFTERNOON INTO TONIGHT. THE STORM PREDICTION CENTER HAS DESIGNATED
OUR REGION AS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WEDNESDAY AGAIN MAY CONTAIN LOCALLY HEAVY RAIN AND
STRONG GUSTY WINDS AS A COLD FRONT MOVES THROUGH THE REGION. THE
STORM PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS WEDNESDAY THROUGH WEDNESDAY NIGHT.
NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY INTO TONIGHT...AND
AGAIN WEDNESDAY.
NYZ015>018-020815-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-
405 AM EDT TUE JUL 1 2014
...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT AND HUMIDITY TODAY WILL PROVIDE AN UNSTABLE ATMOSPHERE...LEADING
TO POTENTIAL THUNDERSTORMS WITH STRONG GUSTY WINDS...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAIN THIS AFTERNOON INTO TONIGHT.
THE STORM PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WEDNESDAY AGAIN MAY CONTAIN LOCALLY HEAVY RAIN AND
STRONG GUSTY WINDS AS A COLD FRONT MOVES INTO THE REGION.
NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY INTO TONIGHT...AND
AGAIN WEDNESDAY.
NYZ062-PAZ040-043-044-047-048-072-020815-
SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
405 AM EDT TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HEAT AND HUMIDITY TODAY WILL PROVIDE AN UNSTABLE
ATMOSPHERE...LEADING TO A CHANCE FOR THUNDERSTORMS INTO TONIGHT
WHICH MAY CONTAIN GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WEDNESDAY MAY CONTAIN LOCALLY HEAVY RAIN AND STRONG
GUSTY WINDS AS A COLD FRONT MOVES INTO THE REGION. THE STORM
PREDICTION CENTER HAS DESIGNATED OUR REGION AS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS WEDNESDAY THROUGH WEDNESDAY NIGHT.
THE FRONT WILL THEN STALL NEAR OR JUST SOUTHEAST OF OUR VICINITY
THURSDAY...INTERACTING WITH TROPICAL MOISTURE. ADDITIONAL SHOWERS
AND THUNDERSTORMS THURSDAY COULD PRODUCE LOCALLY HEAVY RAINFALL.
NO HAZARDOUS WEATHER EXPECTED FRIDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND ESPECIALLY WEDNESDAY.
In the hours before
Special weather statement, Jul 1, 3:19 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT TUE JUL 1 2014
NYZ017-018-036-044-012115-
CAYUGA NY-CORTLAND NY-MADISON NY-ONONDAGA NY-
419 PM EDT TUE JUL 1 2014
...STRONG THUNDERSTORM WILL AFFECT NORTHERN CORTLAND...SOUTHERN
CAYUGA...SOUTHERN ONONDAGA AND WESTERN MADISON COUNTIES...
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL... GUSTY
WINDS... AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SCIPIO
CENTER...AND MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
OWASCO AND MONTVILLE AT 425 PM EDT...
NILES AND NEW HOPE AT 430 PM EDT...
MARIETTA AND SEMPRONIUS AT 435 PM EDT...
GLEN HAVEN AND SCOTT AT 440 PM EDT...
OTISCO AND CEDARVALE AT 445 PM EDT...
VESPER AND PREBLE AT 450 PM EDT...
LA FAYETTE AND TULLY AT 455 PM EDT...
POMPEY AND APULIA AT 500 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4314 7585 4275 7567 4266 7662 4294 7672
KAH
Special weather statement, Jul 1, 3:59 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
459 PM EDT TUE JUL 1 2014
NYZ009-016>018-022>025-036-037-044-045-055-056-PAZ038-012200-
BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND
NY-MADISON NY-ONEIDA NY-ONONDAGA NY-SCHUYLER NY-SENECA NY-STEUBEN
NY-TIOGA NY-TOMPKINS NY-
459 PM EDT TUE JUL 1 2014
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CHEMUNG...CORTLAND...
EXTREME NORTHWESTERN BROOME...EXTREME SOUTHEASTERN SENECA...
MADISON...NORTHWESTERN BRADFORD...NORTHWESTERN CHENANGO...
NORTHWESTERN TIOGA...SOUTHEASTERN CAYUGA...SOUTHEASTERN ONONDAGA...
SOUTHEASTERN SCHUYLER...SOUTHEASTERN STEUBEN...SOUTHERN ONEIDA AND
TOMPKINS COUNTIES...
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...
GUSTY WINDS... AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEW LONDON TO ADDISON...AND MOVING EAST AT 20
MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
VERONA MILLS AND POMPEY AT 505 PM EDT...
CHITTENANGO FALLS STATE PARK AND COMO AT 510 PM EDT...
ROME AND VERONA AT 515 PM EDT...
FABIUS AND CAZENOVIA AT 520 PM EDT...
ALLAN H. TREMAN STATE MARINE PARK AND SHERRILL AT 525 PM EDT...
BUTTERMILK FALLS STATE PARK AND ROBERT H. TREMAN STATE PARK AT 530
PM EDT...
PETERBORO AND NELSON AT 535 PM EDT...
ORISKANY BATTLEFIELD STATE HISTORIC SITE AND WESTMORELAND AT 540 PM
EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4208 7739 4327 7565 4316 7512 4305 7521
4299 7521 4195 7674
KAHThunderstorm Wind, Oneida
- When
- July 1, 4:25 PM EST
- Where
- Oneida County, Verona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.130, -75.580
Numerous small trees and branches were blown down at Fosters Corners Road and Sand Hill Road. A possible funnel cloud was also sighted.
Thunderstorm Wind, Cortland
- When
- July 1, 4:30 PM EST
- Where
- Cortland County, Preble
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.730, -76.130
Trees and a wire were blown down.
Thunderstorm Wind, Madison
- When
- July 1, 4:50 PM EST
- Where
- Madison County, 2.14 mi WSW of Erieville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.840, -75.770
Trees and wires were blown down near Torpy Road. A roof was blown off of a house near Route 26 and Erieville Road.
Thunderstorm Wind, Oneida
- When
- July 1, 4:56 PM EST
- Where
- Oneida County, 1.71 mi NW of Rome
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.240, -75.490
Pine tree was broken and was leaning against a house.
Thunderstorm Wind, Otsego
- When
- July 1, 5:47 PM EST
- Where
- Otsego County, Edmeston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.700, -75.230
Thunderstorm Wind, Otsego
- When
- July 1, 6:00 PM EST
- Where
- Otsego County, 1.01 mi W of Richfield Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.850, -74.990
Thunderstorm Wind, Chenango
- When
- July 1, 6:09 PM EST
- Where
- Chenango County, 2.13 mi SSE of South Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.550, -75.560
Multiple trees were blown down on Bartlett Road and State Route 23.
Thunderstorm Wind, Chenango
- When
- July 1, 6:10 PM EST
- Where
- Chenango County, Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.620, -75.600
Trees were blown down and blocking North Road.
Thunderstorm Wind, Otsego
- When
- July 1, 6:15 PM EST
- Where
- Otsego County, 0.51 mi W of Cooperstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.700, -74.930
Trees were blown down along Lake Road.
Thunderstorm Wind, Chenango
- When
- July 1, 6:15 PM EST
- Where
- Chenango County, Norwich
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.530, -75.520
Sporadic trees and wires were blown down across the city of Norwich. Trees and branches were also blown down along Route 23 East.
Thunderstorm Wind, Otsego
- When
- July 1, 6:27 PM EST
- Where
- Otsego County, Morris
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.550, -75.250
Wires and a transformer were blown down.
Thunderstorm Wind, Otsego
- When
- July 1, 6:46 PM EST
- Where
- Otsego County, Oneonta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.450, -75.070
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1 to 2, 2014$70,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516988, 516986, 516985, 516984, 516983, 516982, 516981, 516980, 516977, 516978, 516976, 516975.